Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Should I continue taking prednisone while suffering from stomach upset?

User rating for this question
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
I have been taking prednisone 10 mg following instruction by taking by mouth 6 tablets on day 1-2,5 tablets on day 3-4 4 tabs. on day 5=6, now iam on day 5. Now I am having stomach upset. should I keep taking and finish 1 tab. on day 11-12. Thanks YYYY@YYYY
Posted Mon, 6 Jan 2014 in Medicines and Side Effects
Answered by Dr. Kerry Pottinger 29 minutes later
Brief Answer: Depends on whether you are vomiting. Detailed Answer: Hi, Thank you for using Healthcare Magic. It would appear that you were initially on 60mg of prednisone and have been gradually reducing the dose. It is important that the dose is not suddenly reduced. If your stomach upset has caused vomiting then this may lead to failure to absorb the correct dose of steroid. Therefore, I suggest that if you are vomiting then you should not actively reduce the dose. You should try to continue a constant dose until your vomiting stops. If you are not vomiting then you can reduce the dosage as planned. You have not mentioned why you are on steroids. This information may help me to answer any further questions you may have. I hope this is of help. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by
Follow-up: Should I continue taking prednisone while suffering from stomach upset? 16 hours later
I am not vomiting so I continue to follow the dosage. I had steroid injection because my PCP temporary stop my arthritis symptom and pain ,I am only having injection twice not any more. XXXX
Answered by Dr. Kerry Pottinger 5 hours later
Brief Answer: Continue to decrease dose. Detailed Answer: Hi, Thank you for this further information. I would recommend that you continue your decreasing dosage regime that your doctor initially advised. I hope you feel better soon. Regards, Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor